# SDR 2002FA0000467

- Difficulty date: April 1, 2002
- Submitted: April 11, 2002
- Operation: General aviation
- Aircraft: N447SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8311
- Engine: Lyc IO360A1A
- System (JASC): 2421 · AC Generator-Alternator
- Part: Contactor
- Part number: X610007
- Condition: Failed
- Location: Alternator
- Part time: 116 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ALTERNATOR FIELD C/B POPPED DURING FLIGHT.  TROUBLESHOT ALTERNATOR AND RELATED COMPONENTS.  DISCOVERED DEFECTIVE ALTERNATOR CONTACTOR.  (RESISTANCE CHECK OF ENERGIZED CONTACTOR (ACROSS LARGE TERMINALS)  INDICATED AS HIGH AS 150 OHMS.  LIGHTLY TAPPING THE CONTACTOR REDUCED RESISTANCE TO .6 OHMS).  THIS COMPONENT WAS IN SERVICE 116.8 HOURS.  RECOMMEND HEAVIER DUTY CONTACTOR.
